Alert archive / Colorado / Flash Flood Watches in 2014
Flash Flood Watch 7, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood watch at Jul 16, 2014, 11:29 AM MDT for 20 counties in Colorado. It took effect at Jul 16, 2014, 12:00 PM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2014, 11:29 AM MDT (17:29 UTC)
- In effect from
- Jul 16, 2014, 12:00 PM MDT
- Expired
- Jul 17, 2014, 12:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Pueblo, CO
- Flood severity
- None
Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Mineral County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 75 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 5.5 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -299 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
373 WGUS65 KPUB 161729 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 1129 AM MDT WED JUL 16 2014 ...HEAVY RAINFALL AND FLASH FLOODING POSSIBLE OVER THE MAJORITY OF SOUTHERN COLORADO INTO TONIGHT... .A VERY MOIST ATMOSPHERE REMAINS IN PLACE TODAY AND THUNDERSTORMS WHICH DEVELOP THIS AFTERNOON AND TONIGHT WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL OF UP TO 2 INCHES IN A SHORT PERIOD OF TIME. COZ067-068-070>089-093>099-170130- /O.NEW.KPUB.FF.A.0007.140716T1800Z-140717T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING THE CITIES OF...SOUTH FORK...CREEDE...CUMBRES PASS... WOLF CREEK PASS...ALAMOSA...MONTE VISTA...MANASSA...LA JARA... ANTONITO...SANFORD...SAN LUIS...FORT GARLAND...BLANCA... LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...STONEWALL... WESTON...SPANISH PEAKS...COALDALE...COTOPAXI...HILLSIDE... HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF...WESTCLIFFE... RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK...CANON CITY... PENROSE...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS... PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE... LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH 1129 AM MDT WED JUL 16 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL COLORADO...CENTRAL SAN LUIS VALLEY...EASTERN SAN JUAN MOUNTAINS...FREMONT COUNTY...NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN SAN LUIS VALLEY...SOUTHERN SANGRE DE CRISTO MOUNTAINS...UPPER RIO GRANDE VALLEY...WET MOUNTAIN VALLEY AND WET MOUNTAINS. IN SOUTHEAST COLORADO...BACA COUNTY...BENT COUNTY...CROWLEY COUNTY...EASTERN KIOWA COUNTY...EASTERN LAS ANIMAS COUNTY...HUERFANO COUNTY...OTERO COUNTY...PROWERS COUNTY...PUEBLO COUNTY...WESTERN KIOWA COUNTY AND WESTERN LAS ANIMAS COUNTY. * THROUGH THIS EVENING * THUNDERSTORMS...CAPABLE OF PRODUCING RAINFALL AMOUNTS OF 1 TO 2 INCHES IN LESS THAN AN HOUR...WILL BE CAPABLE OF PRODUCING FLASH FLOODING. AREAS WHICH EXPERIENCED HEAVY RAINFALL SINCE FRIDAY...WILL BE ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING THROUGH THIS EVENING. * PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
2 follow-up statements
946 WGUS65 KPUB 162144 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 344 PM MDT WED JUL 16 2014 ...HEAVY RAINFALL AND FLASH FLOODING POSSIBLE OVER THE MAJORITY OF SOUTHERN COLORADO INTO TONIGHT... .A VERY MOIST ATMOSPHERE REMAINS IN PLACE TODAY AND THUNDERSTORMS WHICH DEVELOP THIS AFTERNOON AND TONIGHT WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL OF UP TO 2 INCHES IN A SHORT PERIOD OF TIME. COZ067-068-070>089-093>099-170545- /O.CON.KPUB.FF.A.0007.000000T0000Z-140717T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING THE CITIES OF...SOUTH FORK...CREEDE...CUMBRES PASS... WOLF CREEK PASS...ALAMOSA...MONTE VISTA...MANASSA...LA JARA... ANTONITO...SANFORD...SAN LUIS...FORT GARLAND...BLANCA... LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...STONEWALL... WESTON...SPANISH PEAKS...COALDALE...COTOPAXI...HILLSIDE... HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF...WESTCLIFFE... RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK...CANON CITY... PENROSE...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS... PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE... LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH 344 PM MDT WED JUL 16 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL COLORADO...CENTRAL SAN LUIS VALLEY...EASTERN SAN JUAN MOUNTAINS...FREMONT COUNTY... NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN SAN LUIS VALLEY...SOUTHERN SANGRE DE CRISTO MOUNTAINS...UPPER RIO GRANDE VALLEY...WET MOUNTAIN VALLEY AND WET MOUNTAINS. IN SOUTHEAST COLORADO...BACA COUNTY...BENT COUNTY...CROWLEY COUNTY...EASTERN KIOWA COUNTY...EASTERN LAS ANIMAS COUNTY... HUERFANO COUNTY...OTERO COUNTY...PROWERS COUNTY...PUEBLO COUNTY...WESTERN KIOWA COUNTY AND WESTERN LAS ANIMAS COUNTY. * UNTIL MIDNIGHT MDT TONIGHT * THUNDERSTORMS...CAPABLE OF PRODUCING RAINFALL AMOUNTS OF 1 TO 2 INCHES IN LESS THAN AN HOUR...WILL BE CAPABLE OF PRODUCING FLASH FLOODING. AREAS WHICH EXPERIENCED HEAVY RAINFALL SINCE FRIDAY...WILL BE ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING THROUGH THIS EVENING. * PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
224 WGUS65 KPUB 170552 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 1152 PM MDT WED JUL 16 2014 ...FLASH FLOOD WATCH TO EXPIRE AT MIDNIGHT... .THE THREAT OF HEAVY FLOODING RAIN HAS ENDED IN MOST LOCATIONS. COZ067-068-070>089-093>099-170700- /O.EXP.KPUB.FF.A.0007.000000T0000Z-140717T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING THE CITIES OF...SOUTH FORK...CREEDE...CUMBRES PASS... WOLF CREEK PASS...ALAMOSA...MONTE VISTA...MANASSA...LA JARA... ANTONITO...SANFORD...SAN LUIS...FORT GARLAND...BLANCA... LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...STONEWALL... WESTON...SPANISH PEAKS...COALDALE...COTOPAXI...HILLSIDE... HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF...WESTCLIFFE... RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK...CANON CITY... PENROSE...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS... PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE... LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH 1152 PM MDT WED JUL 16 2014 ...FLASH FLOOD WATCH WILL EXPIRE AT MIDNIGHT MDT TONIGHT... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO... SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO WILL EXPIRE AT MIDNIGHT MDT TONIGHT. HOWEVER...SOME LOCALIZED MODERATE TO HEAVY RAIN WILL CONTINUE OVER LAS ANIMAS COUNTY UNTIL LATE TONIGHT. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Jul 16, 4:07 AM MDT, 7 hours 22 minutes earlier.
Area forecast discussion, Jul 16, 4:07 AM MDT, 7 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 407 AM MDT WED JUL 16 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 344 AM MDT WED JUL 16 2014 CURRENTLY...NORTHWEST FLOW ALOFT CONTINUES OVER THE AREA WITH MAIN UPPER TROUGH DROPPING SOUTH ACROSS WY. SEVERAL WEAK WAVES EMBEDDED IN THE FLOW AHEAD OF THE TROUGH HAVE BEEN CROSSING THE AREA THIS MORNING...BRINGING WITH THEM BANDS OF SHOWERS AND WEAK THUNDERSTORMS...ESPECIALLY ACROSS THE EASTERN PLAINS. FOR TODAY...LARGE SCALE UPWARD MOTION INCREASES ACROSS THE AREA AS UPPER TROUGH MOVES SLOWLY SOUTH ACROSS WY AND INTO NRN CO TONIGHT. SURFACE COLD FRONT ASSOCIATED WITH THE TROUGH WILL PUSH SOUTH ACROSS THE PLAINS IN THE AFTERNOON...REACHING THE NM BORDER IN THE EVENING. AHEAD OF THE FRONT...LOW LEVELS OVER THE EASTERN MOUNTAINS AND I-25 CORRIDOR APPEAR TO DRY SLIGHTLY...AS LOW LEVEL MOISTURE AXIS SHIFTS EASTWARD ONTO THE PLAINS. SUSPECT LOW CLOUDS...WHICH LIMITED INSTABILITY YESTERDAY WILL BE MORE SPARSE TODAY...AND WITH WARMER SURFACE TEMPS MOST AREAS SHOULD SEE GREATER INSTABILITY AND THUS STRONGER CONVECTION DURING THE AFTERNOON. INITIAL FOCUS FOR STRONG/SEVERE STORMS WILL BE THE FAR EASTERN PLAINS...EAST OF A LIMON/LA JUNTA/KIM LINE...WHERE 0-6KM SHEAR IS GREATEST AND CAPES CLIMB INTO THE 1-2K J/KG RANGE. HAVE INCLUDED MENTION OF SEVERE IN THE FORECAST FOR A FEW SOUTHEAST PLAINS ZONES...AND WOULDN'T BE TOO SURPRISED TO SEE A POSSIBLE TORNADO WITH ONE OF THE STRONGER STORMS. FARTHER WEST...STRONG STORMS AND BRIEF HEAVY RAIN WILL BE POSSIBLE OVER THE I-25 CORRIDOR AND POINTS WESTWARD...THOUGH ITS TOUGH TO PICK AN AREA OVER THE HIGHER TERRAIN PARTICULARLY FAVORED FOR STRONGEST STORMS. WILL COUNT ON FEWER CLOUDS INITIALLY THIS AFTERNOON....LEADING TO WARMER MAX TEMPS...THOUGH STILL WENT UNDER GUIDANCE VALUES MOST LOCATIONS EAST OF THE MOUNTAINS. TONIGHT...LOW LEVEL MOISTURE WILL SLOSH WESTWARD BEHIND THE COLD FRONT...BRINGING BACK THE THREAT OF HEAVY RAIN TO MUCH OF THE I-25 CORRIDOR AND EASTERN MOUNTAINS IN THE EVENING. WITH UPPER TROUGH PROVIDING STRONG UPWARD MOTION THROUGH THE NIGHT...MODELS HAVE ALL BEEN SHOWING RATHER LARGE MCS DEVELOPING OVER THE EASTERN PLAINS BY 06Z...THEN SLOWLY DROPPING SOUTH INTO THE TEXAS PANHANDLE BY EARLY THU MORNING. WILL INCREASE POPS AND QPF OVER THE FAR SOUTHEAST TO ACCOUNT FOR THIS SCENARIO. BEHIND THE MCS...ENOUGH UPWARD MOTION TO KEEP A THREAT OF TSRA GOING THROUGH MOST OF THE NIGHT...THOUGH INTENSITY WILL BE WANING AS AIR MASS STABILIZES. HAVE HELD OFF ON A FLASH FLOOD WATCH FOR NOW...BUT ONE MAY BE NEEDED OVER THE FAR SOUTHEAST PLAINS TONIGHT IF SLOW MOVING MCS DEVELOPS. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 344 AM MDT WED JUL 16 2014 ...RETURN TO SUMMER THIS WEEKEND... ONE MORE DAY OF FALL-LIKE TEMPERATURES ON THURSDAY...THEN THE UPPER RIDGE REBUILDS AND WE SHOULD RETURN TO MORE SEASONABLE CONDITIONS FOR THE WEEKEND AND BEYOND. TROUGH MOVING FROM THE NW THROUGH THE CENTRAL PLAINS WILL STILL BE MOVING THROUGH THU MORNING...AND THE TROUGH AXIS WILL NOT PASS THROUGH OUR AREA UNTIL AT LEAST 18Z...SO THREAT OF CONVECTION WILL CONTINUE THU MORNING...ALTHOUGH IT WILL LIKELY BE MOSTLY SHOWER ACTIVITY AS OPPOSED TO THUNDER. BUFKIT SOUNDINGS SHOW PRETTY MOIST CONDITIONS THROUGH 500 MB THU MORNING...WITH LOW LCLS PERSISTING. SO...A RATHER CLOUDY START TO THE DAY. TEMPS MAY STRUGGLE TO MAKE IT INTO THE 70S AGAIN AT KCOS DEPENDING ON THE EXTENT OF PRECIP AND LOW CIGS. SHOULD CLEAR OUT BY AFTERNOON...BUT MAY BE TOO STABLE OVER THE PLAINS FOR NEW CONVECTIVE DEVELOPMENT...SO MOST OF THE STORMS WILL BE CONFINED TO THE MTS AND SURROUNDING AREAS FOR THE AFTERNOON AND EVENING PERIOD. FOR FRIDAY...THE FLOW IS STILL A BIT NWRLY...AND A WEAK DISTURBANCE IN THE AFTERNOON SHOULD SET OFF ANOTHER ROUND OF SHOWERS AND STORMS...THOUGH NOT AS WIDESPREAD AS WE HAVE SEEN RECENTLY. TEMPS COULD BREAK THE 90 DEGREE MARK OVER THE PLAINS. FOR THE WEEKEND AND BEYOND... THE UPPER RIDGE WILL SLOWLY BUILD BACK FROM THE SOUTH THROUGH NM. INITIALLY THIS WILL KEEP US UNDER DRY WRLY FLOW FROM THE DESERT SW...AND SAT-MON COULD BE FAIRLY DRY OVERALL WITH TEMPS APPROACHING 100 DEGREES FOR SOME SPOTS OVER THE PLAINS AND SOLID 80S FOR THE HIGHER ELEVATIONS. WILL KEEP LOW/ISOLD POPS CONFINED TO THE MT AREAS. FINALLY...THE UPPER HIGH BECOMES REESTABLISHED OVER THE 4 CORNERS REGION EARLY NEXT WEEK...AND WE SHOULD RETURN TO MORE OF A TYPICAL MONSOONAL PATTERN WITH TEMPS IN THE 80S-90S AND THE USUAL JULY DIURNAL STORMS. ROSE && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 344 AM MDT WED JUL 16 2014 STILL SOME AREAS OF IFR STRATUS AND FOG OVER THE PLAINS THIS MORNING...THOUGH IN GENERAL IFR CONDITIONS ARE MUCH LESS WIDESPREAD THAN 24 HRS AGO. FEW WEAK -SHRA OVER THE AREA THIS MORNING HAVE ALSO HELPED KEEP LOW CLOUDS AT BAY. WITH STRATUS CLOSE BY AT BOTH KCOS AND KPUB...THERE MAY STILL BE SOME BRIEF PERIODS OF IFR THROUGH MID MORNING...AND MAY NEED A FEW HRS OF TEMPO IFR THROUGH 15Z BOTH TERMINALS. AFTER 18Z...TSRA WILL DEVELOP OVER THE MOUNTAINS AND SPREAD TOWARD ALL 3 TERMINALS 19Z- 20Z. THREAT OF TSRA WILL LIKELY CONTINUE WELL INTO THE EVENING AT KCOS AND KPUB...WITH AREAS OF MVFR/IFR CONDITIONS AS -TSRA AND -SHRA BECOME FAIRLY WIDESPREAD 00Z-06Z. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...PETERSEN LONG TERM...ROSE AVIATION...PETERSEN
Hazardous weather outlook, Jul 16, 11:00 AM MDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1100 AM MDT WED JUL 16 2014 COZ058>089-093>099-171700- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1100 AM MDT WED JUL 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL REDEVELOP OVER THE MOUNTAINS THIS AFTERNOON...THEN SPREAD ACROSS LOWER ELEVATIONS DURING THE LATE AFTERNOON AND EVENING HOURS. ADEQUATE ATMOSPHERIC MOISTURE IS AVAILABLE TO SUPPORT LOCALLY HEAVY RAINFALL...WHICH MAY CAUSE FLASH FLOODING...ESPECIALLY ACROSS AREA BURN SCARS AND OVER LOCATIONS WHERE HEAVY RAIN HAS FALLEN SINCE FRIDAY. MANY STORMS WHICH FORM TODAY AND TONIGHT WILL ALSO HAVE THE POTENTIAL OF PRODUCING HAZARDOUS CLOUD TO GROUND LIGHTNING AND HAIL GENERALLY SMALLER THAN PENNIES. IN ADDITION...THERE WILL BE A CHANCE FOR ONE OR TWO SEVERE THUNDERSTORMS THIS AFTERNOON...PRIMARILY OVER FAR SOUTHEASTERN COLORADO. HAIL AROUND THE SIZE OF QUARTERS...WIND GUSTS AROUND 60 MPH AT TIMES AN EVEN AN ISOLATED TORNADO WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED STORMS WILL CONTINUE THROUGH THE WEEKEND...MAINLY IN THE AFTERNOONS AND EVENINGS AND ESPECIALLY ALONG AND NEAR THE MOUNTAINS AND HIGHER TERRAIN. STORMS WILL BECOME WEAKER AND LESS WIDESPREAD FOR THE LATTER HALF OF THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 6:00 PM MDT | Special Weather Statement | PUB | Chaffee | 30 min |
| Jul 15, 6:08 PM MDT | Flash Flood Warning | PUB | Las Animas | 3 hr |
| Jul 15, 6:37 PM MDT | Areal Flood Advisory | PUB | Lake | 3 hr |
| Jul 15, 6:52 PM MDT | Special Weather Statement | PUB | Otero | 23 min |
| Jul 15, 7:17 PM MDT | Special Weather Statement | PUB | Las Animas | 28 min |
| Jul 15, 7:20 PM MDT | Special Weather Statement | PUB | Saguache | 40 min |
| Jul 15, 8:08 PM MDT | Special Weather Statement | PUB | Teller | 52 min |
| Jul 15, 8:40 PM MDT | Special Weather Statement | PUB | Mineral | 35 min |
| Jul 15, 11:56 PM MDT | Special Weather Statement | PUB | Teller | 34 min |
| Jul 16, 11:50 AM MDT | Areal Flood Advisory | PUB | El Paso | 55 min |
| Jul 16, 12:00 PM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| Jul 16, 12:10 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Jul 16, 12:13 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 33 min |
| Jul 16, 12:28 PM MDT | Special Weather Statement | PUB | El Paso | 32 min |
| Jul 16, 12:38 PM MDT | Severe Thunderstorm Warning | PUB | Conejos | 26 min |
| Jul 16, 1:42 PM MDT | Flash Flood Warning | PUB | Fremont | 2 hr |
| Jul 16, 2:05 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont, Pueblo | 40 min |
| Jul 16, 2:33 PM MDT | Flash Flood Warning | PUB | Mineral, Rio Grande | 3 hr |
| Jul 16, 2:34 PM MDT | Special Weather Statement | PUB | Teller | 26 min |
| Jul 16, 2:39 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Huerfano, Pueblo | 51 min |
| Jul 16, 2:42 PM MDT | Flash Flood Warning | PUB | El Paso, Teller | 3 hr |
| Jul 16, 2:51 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 39 min |
| Jul 16, 2:58 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Jul 16, 3:04 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 41 min |
| Jul 16, 3:06 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 39 min |
| Jul 16, 3:25 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Pueblo | 20 min |
| Jul 16, 3:37 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 38 min |
| Jul 16, 3:44 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 46 min |
| Jul 16, 3:45 PM MDT | Flash Flood Warning | PUB | El Paso | 5 hr |
| Jul 16, 4:22 PM MDT | Flash Flood Warning | PUB | Las Animas | 3 hr |
| Jul 16, 4:29 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 19 min |
| Jul 16, 4:31 PM MDT | Areal Flood Advisory | PUB | Pueblo | 3 hr |
| Jul 16, 5:16 PM MDT | Flash Flood Warning | PUB | Crowley | 6 hr |
| Jul 16, 5:27 PM MDT | Special Weather Statement | PUB | Las Animas | 48 min |
Nearby
Flash Flood Watches in Colorado, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.